Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 30, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 6, 2013, 6:01 PM MST for Yuma County, Arizona. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2013, 6:01 PM MST (01:01 UTC)
- Expired
- Sep 6, 2013, 8:00 PM MST
- In force
- 119 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yuma County, AZ
The radar
The Yuma radar (KYUX), 117 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 3124 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
141
WGUS55 KPSR 070101
FFWPSR
AZC027-070300-
/O.NEW.KPSR.FF.W.0030.130907T0101Z-130907T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
601 PM MST FRI SEP 6 2013
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN YUMA COUNTY IN SOUTHWEST ARIZONA...
* UNTIL 800 PM MST
* AT 546 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING. HEAVY RAIN HAS
PERSISTED OVER THE WARNING AREA AND CONTINUES TO ACCUMULATE IN LOW
LYING LOCATIONS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALM
CANYON...RED RAVEN WASH...YAQUI WASH...KOFA NATIONAL WILDLIFE REFUGE
AREA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CAMPERS...HIKERS...AND OFF ROAD VEHICLE RIDERS SEEK HIGHER GROUND
IMMEDIATELY. AVOID WASHES AND STREAMS. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATER OR WATER OF UNKNOWN DEPTH.
A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.
&&
LAT...LON 3337 11407 3337 11335 3292 11335 3291 11349
3316 11359 3314 11402
$$
DEWEY2 follow-up statements
499
WGUS75 KPSR 070147
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
647 PM MST FRI SEP 6 2013
AZC027-070300-
/O.CON.KPSR.FF.W.0030.000000T0000Z-130907T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA AZ-
647 PM MST FRI SEP 6 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR
NORTHEASTERN YUMA COUNTY...
AT 635 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS CONTINUING TO PRODUCE VERY HEAVY RAIN THAT WILL CAUSE
FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALM
CANYON...HOODOO WASH...RED RAVEN WASH...KOFA NATIONAL WILDLIFE
REFUGE...AND LOCATIONS NORTH OF LOMA AND HYDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CAMPERS...HIKERS...AND OFF ROAD VEHICLE RIDERS SEEK HIGHER GROUND
IMMEDIATELY. AVOID WASHES AND STREAMS. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATER OR WATER OF UNKNOWN DEPTH.
A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.
&&
LAT...LON 3337 11407 3337 11335 3292 11335 3291 11349
3316 11359 3314 11402
$$
DEWEY819
WGUS75 KPSR 070259
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
759 PM MST FRI SEP 6 2013
AZC027-070307-
/O.EXP.KPSR.FF.W.0030.000000T0000Z-130907T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YUMA AZ-
759 PM MST FRI SEP 6 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MST FOR NORTHEASTERN
YUMA COUNTY...
LOCATIONS IN THE WARNING ARE NO LONGER EXPERIENCING FLASH FLOOD
CONDITIONS SO THE WARNING WILL EXPIRE AT 8 PM MST. HEAVY RAIN FROM
THUNDERSTORMS CAUSED LOW LYING LOCATIONS IN THE PALM CANYON
AREA...AND ELSEWHERE...TO EXPERIENCE HEAVY RAINFALL IN A SHORT
PERIOD OF TIME. LINGERING RUN OFF FROM EARLIER STORMS MAY ALLOW
WASHES TO REMAIN RUNNING FOR A WHILE LONGER...WHILE THE MAIN FLASH
FLOOD THREAT HAS ENDED.
LAT...LON 3337 11407 3337 11335 3292 11335 3291 11349
3316 11359 3314 11402
$$
DEWEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 4:45 PM MST, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 6, 4:45 PM MST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 445 PM MST FRI SEP 6 2013 .UPDATE...UPDATED AVIATION DISCUSSION. .SYNOPSIS... THE HOT TEMPERATURES WILL FINALLY BE ON THE DECREASE THIS WEEKEND AS A DEVELOPING LOW PRESSURE SYSTEM TO THE SOUTHWEST ALLOWS FOR INCREASED MONSOONAL MOISTURE THROUGH EARLY NEXT WEEK. THIS WILL ALSO RESULT IN AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY...ESPECIALLY SUNDAY AND MONDAY. CLOUDY SKIES IN COMBINATION WITH THE SHOWERS AND THUNDERSTORMS WILL KEEP HIGHS WELL BELOW NORMAL SUNDAY THROUGH NEXT TUESDAY. && .DISCUSSION... THIS AFTERNOON IS BECOMING FAIRLY ACTIVE WITH ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE REGION. MOISTURE WILL STILL BE SOMEWHAT OF A LIMITING FACTOR FOR THE REST OF TODAY AS PWATS ACROSS EASTERN ARIZONA REMAIN IN THE 1-1.3 INCH RANGE WITH HIGHEST PWATS OF AROUND 1.5 INCHES FOCUSED ACROSS SOUTHEAST CALIFORNIA. THE THREAT TODAY WILL MAINLY BE LOCALIZED GUSTY WINDS FROM DRY MICROBURSTS ALONG WITH AREAS OF BLOWING DUST. EXPECTING THE BEST CHANCES OF STORMS TODAY TO BE MAINLY SOUTH AND SOUTHWEST OF THE METRO PHOENIX AREA AND ACROSS SOUTHEAST CALIFORNIA. SOME ENHANCEMENT IS LIKELY SOUTH OF PHOENIX INTO SOUTHWEST ARIZONA DUE TO A WEAK VORTICITY MAX SHOWN ON WATER VAPOR IMAGERY NEAR TUCSON MOVING TO THE WEST. THE HEAT IS ALSO STILL A FACTOR TODAY AS MANY LOWER DESERT LOCATIONS HAVE ALREADY SURPASSED 106 WITH SKY HARBOR AIRPORT IN PHOENIX HITTING 110 LAST HOUR. HOWEVER...EXPECTING TODAY TO BE THE LAST DAY OF WELL ABOVE NORMAL TEMPERATURES AS INCREASING MONSOONAL MOISTURE THIS WEEKEND COOLS THINGS DOWN. THIS WEEKEND WILL SEE A SHIFT IN THE WEATHER PATTERN AS A MORE SOUTHERLY MOIST FLOW SETS UP WITH WHAT SHOULD BE SOME REMNANTS OF TROPICAL STORM LORENA MAKING ITS WAY UP THE GULF OF CALIFORNIA THIS WEEKEND AND LIKELY INTO ARIZONA ON MONDAY. FORECAST PWATS OF 1.5-2.0 INCHES ARE EXPECTED ACROSS THE REGION FROM SUNDAY THROUGH TUESDAY. MODELS ARE IN GOOD AGREEMENT THAT A DIVING PACIFIC JET STREAK OFF THE CALIFORNIA COAST TONIGHT INTO SATURDAY WILL LEAD TO A DEEPENING TROUGH OFF OF THE SOUTHWEST UNITED STATES. THIS TROUGH IS FORECAST TO DEEPEN AND VIRTUALLY REMAIN STATIONARY FROM SUNDAY THROUGH WEDNESDAY. FAIRLY PERSISTENT BROAD UPPER DIVERGENCE IS LIKELY ACROSS OUR ENTIRE CWA FROM SUNDAY INTO TUESDAY AS A WEAK 30-40 KNOT UPPER JET SITS ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...ALONG WITH MODELS SHOWING DIFFLUENCE ALOFT IN THE WIND FIELDS. THE FORECAST SHOWS A RAMP UP OF POPS THIS WEEKEND WITH AREAWIDE CHANCE TO LIKELY POPS SUNDAY THROUGH TUESDAY WITH HIGHEST CHANCES ON MONDAY. THERE IS STILL A DECENT AMOUNT OF UNCERTAINTY WITH THIS UPCOMING STORM SYSTEM AS FAR AS TIMING AND PIN-POINTING FOCUSED AREAS OF THE HEAVIEST RAINFALL. HOWEVER...THE PAST SEVERAL MODEL RUNS HAVE INDICATED THE HEAVIEST RAINFALL AMOUNTS SHOULD FALL ACROSS OUR ARIZONA ZONES AND MOST LIKELY FOCUSING ACROSS HIGHER TERRAIN AREAS NORTH AND EAST OF PHOENIX. CURRENT THINKING IS FOR THE THREE DAY EVENT...WIDESPREAD QPF AMOUNTS OF 0.75-1.25 INCHES IS A GOOD POSSIBILITY WITH LOCALLY HIGHER AMOUNTS. TEMPERATURES WILL DEFINITELY BE ON THE DOWN TREND WITH EXPECTED LOWER DESERT HIGHS IN THE 90S STARTING SUNDAY AND LIKELY LASTING THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...AND SCATTERED THUNDERSTORMS THAT ARE NOW MOVING INTO THE PHOENIX AREA ARE EXPECTED TO PRODUCE BRIEF PERIODS OF GUSTY WINDS...BLOWING DUST...AND HEAVY RAIN AT ONE OR MORE OF THE PHX AREA TERMINALS OVER THE NEXT 2-3 HOURS...WITH CIGS AS LOW AS 8K FT AT TIMES AS WELL. ONCE THE STORMS END...WINDS ARE EXPECTED TO REVERT TO AN EASTERLY TO SOUTHEASTERLY DIRECTION FOR THE REST OF THE NIGHT AND INTO EARLY SAT. ANOTHER ROUND OF STORMS IS POSSIBLE SAT AFTERNOON AS MOISTURE INCREASES OVER THE REGION...WITH VCTS IN THE TAFS REFLECTING THIS POSSIBILITY. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE LOWER DESERTS OF SOUTHEAST CA AND SOUTHWEST AZ THROUGH THE REST OF THE EVENING HOURS...WITH KIPL SEEING THE BEST CHANCE FOR STORMS. CIGS ARE EXPECTED TO REMAIN AOA 12K FT OUTSIDE OF ANY THUNDERSTORM ACTIVITY THRU THE TAF PERIOD. MORE STORMS ARE POSSIBLE SAT AFTERNOON...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAFS...AT THIS TIME. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... MONDAY THROUGH FRIDAY... MOISTURE WILL INCREASE ACROSS THE REGION THROUGH THE PERIOD... BRINGING GREATER CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE LOWER DESERTS...ALONG WITH INCREASED HUMIDITY LEVELS. WINDS THROUGH MOST OF THE PERIOD WILL BE LIGHT. STRONGER AND MORE ERRATIC WINDS ARE POSSIBLE NEAR THUNDERSTORMS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...KUHLMAN AVIATION...PERCHA FIRE WEATHER...MCLANE
Hazardous weather outlook, Sep 6, 5:55 AM MST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 555 AM MST FRI SEP 6 2013 AZZ020>028-CAZ030>033-071300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 555 AM MST FRI SEP 6 2013 /555 AM PDT FRI SEP 6 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND FREQUENT LIGHTNING. STRONG GUSTY THUNDERSTORM OUTFLOW WINDS CAN CREATE AREAS OF BLOWING DUST AND RAPIDLY REDUCE VISIBILITY FOR MOTORISTS...ESPECIALLY IN DUST PRONE LOWER DESERT ELEVATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MOISTURE WILL BE ON THE INCREASE THIS WEEKEND THROUGH EARLY NEXT WEEK. SCATTERED THUNDERSTORMS WILL BE A POSSIBILITY FROM SATURDAY THROUGH AT LEAST TUESDAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG GUSTY WINDS AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 6, 3:57 PM MST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 357 PM MST FRI SEP 6 2013 AZZ023-024-028-062345- PINAL AZ-MARICOPA AZ- 357 PM MST FRI SEP 6 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 445 PM MST AT 351 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR GRANITE REEF DAM...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SALT RIVER INDIAN COMMUNITY... FOUNTAIN HILLS AND DOWNTOWN SCOTTSDALE... CAMELBACK MOUNTAIN... MCDOWELL MOUNTAIN PARK AND PARADISE VALLEY... SCOTTSDALE AIRPORT AND PIESTEWA PEAK PARK... SCOTTSDALE... LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3354 11203 3378 11179 3346 11146 3331 11166 TIME...MOT...LOC 2257Z 141DEG 14KT 3351 11172 WATERS
Special weather statement, Sep 6, 4:06 PM MST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 406 PM MST FRI SEP 6 2013 AZZ022-027-062345- MARICOPA AZ- 406 PM MST FRI SEP 6 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 445 PM MST AT 401 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF TONOPAH...MOVING WEST AT 5 MPH. LOCALLY DENSE BLOWING DUST IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... RURAL WESTERN MARICOPA COUNTY... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. LAT...LON 3327 11333 3355 11332 3350 11302 3330 11305 TIME...MOT...LOC 2306Z 094DEG 4KT 3340 11315 DEWEY
Local storm report, Sep 6, 4:39 PM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
439 PM MST FRI SEP 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM DUST STORM 2 SSW APACHE JUNCTION 33.38N 111.56W
09/06/2013 PINAL AZ TRAINED SPOTTER
&&
EVENT NUMBER PSR1300192
WATERSLocal storm report, Sep 6, 4:42 PM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
442 PM MST FRI SEP 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM DUST STORM 4 NE DOWNTOWN SCOTTSDAL 33.54N 111.88W
09/06/2013 MARICOPA AZ TRAINED SPOTTER
ONE QUARTER VIS REPORTED INDIAN BEND AND LOOP 101
&&
EVENT NUMBER PSR1300193
WATERSSpecial weather statement, Sep 6, 5:01 PM MST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 501 PM MST FRI SEP 6 2013 AZZ021-026-070045- LA PAZ AZ-YUMA AZ- 501 PM MST FRI SEP 6 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN YUMA COUNTY IN SOUTHWEST ARIZONA CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 545 PM MST AT 453 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 20 MILES SOUTHEAST OF VICKSBURG JUNCTION...MOVING NORTHWEST AT 15 MPH. LOCALLY DENSE BLOWING DUST IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN LA PAZ COUNTY... KOFA WILDLIFE REFUGE... PALM CANYON... WENDEN... BRENDA... INTERSTATE 10... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. IN ADDITION...SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3385 11416 3386 11334 3301 11335 3307 11417 TIME...MOT...LOC 2359Z 155DEG 13KT 3352 11352 DEWEY
Special weather statement, Sep 6, 5:01 PM MST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 501 PM MST FRI SEP 6 2013 AZZ023-028-070045- PINAL AZ-MARICOPA AZ- 501 PM MST FRI SEP 6 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 545 PM MST AT 459 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR SAN TAN VILLAGE MALL...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GILBERT... FREESTONE PARK...GILBERT CITY HALL...MESA AND TUMBLEWEED PARK... CHANDLER CITY HALL...CHANDLER...FIESTA MALL...DOWNTOWN MESA AND CHANDLER FASHION CENTER MALL...TEMPE...TEMPE MARKETPLACE...ARIZONA STATE UNIVERSITY AND MESA RIVERVIEW MALL... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3331 11200 3353 11187 3337 11157 3321 11166 TIME...MOT...LOC 0000Z 116DEG 13KT 3333 11172 WATERS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:01 PM MST | Special Weather Statement | PSR | La Paz | 44 min |
| Sep 6, 5:16 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 59 min |
| Sep 6, 5:29 PM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 3 hr |
| Sep 6, 5:33 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 117 min |
| Sep 6, 6:03 PM MST | Special Weather Statement | PSR | Maricopa | 42 min |
| Sep 6, 6:17 PM MST | Blowing Dust Advisory | PSR | 98 min | |
| Sep 6, 7:03 PM MST | Special Weather Statement | PSR | La Paz | 57 min |
| Sep 6, 7:44 PM MST | Areal Flood Advisory | PSR | La Paz | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.